Tennessee, 2015Damaging Winds in Tennessee, November 6, 2015
November 6, 2015 · NWS OHX · 3 events in 3 counties and zones
A line of strong to severe thunderstorms moved across Middle Tennessee during the early morning hours on November 6. A few reports of wind damage were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms moved across Middle Tennessee during the early morning hours on November 6. A few reports of wind damage were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 6, 1:38 AM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Nov 6, 1:38 AM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
138 AM CST FRI NOV 6 2015
.DISCUSSION...COLD FRONT IS SITUATED JUST WEST OF THE OHIO &
MISSISSIPPI RIVERS THIS HOUR, WITH MOST OF THE ACTIVE WEATHER
OCCURRING AHEAD OF THE SURFACE BOUNDARY. THE FRONT WILL CONTINUE
TO MOVE SLOWLY EASTWARD THE REMAINDER OF THE NIGHT AND ON FRIDAY,
BUT WON'T MOVE ENTIRELY EAST OF THE MID STATE UNTIL AFTER 00Z
SATURDAY. THE NEW CONVECTIVE OUTLOOK FOR FRIDAY & FRIDAY NIGHT
CONTINUES TO PLACE MOST OF MIDDLE TENNESSEE UNDER A MARGINAL RISK
OF SEVERE STORMS, WITH DAMAGING STRAIGHT-LINE WINDS THE PRIMARY
THREAT. MODEL SOUNDINGS DO SHOW SOME INSTABILITY ACROSS THE MID
STATE, BUT NOT PARTICULARLY DEEP INSTABILITY OWING TO POOR LAPSE
RATES. THE FRONTAL BOUNDARY WILL STALL OUT JUST TO OUR SOUTH AND
EAST, KEEPING POP'S ACROSS PARTS OF MIDDLE TENNESSEE TONIGHT AND
TOMORROW. STORM TOTAL QPF VALUES THROUGH SATURDAY RANGE FROM LESS
THAN 1/2 INCH ACROSS OUR NW TO MORE THAN AN INCH OVER OUR SE --
NOT EXCESSIVE AMOUNTS CONSIDERING THE UNSEASONABLY HIGH PWAT
VALUES CURRENTLY IN PLACE. (EVENING OHX SOUNDING SHOWS PWAT OF
1.58".) HIGH PRESSURE WILL THEN BUILD IN FROM THE NORTH AND
FINALLY PUSH THE MOISTURE SOUTHWARD SO THAT MIDDLE TENNESSEE
SHOULD BE DRY BEGINNING ON SATURDAY NIGHT AND SUNDAY. SO LOOK FOR
MORE SEASONAL TEMPS STARTING SATURDAY NIGHT AND LASTING INTO THE
FIRST PART OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 74 52 60 42 / 70 50 30 10
CLARKSVILLE 71 48 61 38 / 60 20 10 0
CROSSVILLE 72 54 58 40 / 90 80 60 10
COLUMBIA 74 51 60 39 / 70 70 40 10
LAWRENCEBURG 74 52 59 42 / 70 80 50 10
WAVERLY 72 51 61 42 / 70 30 20 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
08
Hazardous weather outlook, Nov 6, 3:16 AM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
316 AM CST FRI NOV 6 2015
TNZ005>011-023>034-056>066-075-077>080-093>095-070930-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
316 AM CST FRI NOV 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT.
A LINE OF THUNDERSTORMS WILL MOVE THROUGH MIDDLE TENNESSEE EARLY
THIS MORNING AND CREATE THE POTENTIAL FOR SOME STRONG WIND GUSTS.
THE LINE IS EXPECTED TO WEAKEN THROUGH THE MORNING HOURS...BUT
UNTIL THEN...THERE IS THE POTENTIAL FOR A FEW WIND GUSTS UP TO
50 MPH AREAS ALONG AND NORTH OF INTERSTATE 40.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY FRIDAY MORNING.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH(MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
27
In the hours before
Special weather statement, Nov 6, 2:12 AM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
212 AM CST FRI NOV 6 2015
TNZ005-006-023-060845-
MONTGOMERY TN-STEWART TN-HOUSTON TN-
212 AM CST FRI NOV 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART...HOUSTON
AND MONTGOMERY COUNTIES UNTIL 245 AM CST...
AT 212 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TENNESSEE RIDGE...OR NEAR ERIN...MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...ERIN...TENNESSEE RIDGE...CUMBERLAND CITY...PALMYRA...
HOUSTON COUNTY AIRPORT AND CUNNINGHAM.
LAT...LON 3664 8716 3655 8713 3655 8712 3646 8712
3644 8715 3642 8715 3643 8717 3641 8718
3641 8721 3634 8728 3632 8736 3634 8751
3628 8752 3623 8773 3625 8779 3623 8784
3625 8795 3635 8797
TIME...MOT...LOC 0812Z 250DEG 47KT 3632 8780
27Special weather statement, Nov 6, 2:43 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
243 AM CST FRI NOV 6 2015
TNZ006-007-060930-
MONTGOMERY TN-ROBERTSON TN-
243 AM CST FRI NOV 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND NORTHEASTERN
MONTGOMERY COUNTIES UNTIL 330 AM CST...
AT 243 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GUTHRIE...OR 9 MILES EAST OF CLARKSVILLE...MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CLARKSVILLE...WHITE HOUSE...MILLERSVILLE...
GREENBRIER...COOPERTOWN...CROSS PLAINS...ORLINDA...ADAMS...CEDAR HILL
AND BLACK JACK.
LAT...LON 3665 8659 3663 8656 3653 8664 3647 8665
3642 8670 3644 8709 3644 8715 3645 8738
3664 8728
TIME...MOT...LOC 0843Z 272DEG 47KT 3656 8718
27Special weather statement, Nov 6, 2:50 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
250 AM CST FRI NOV 6 2015
TNZ006-007-025>027-060930-
MONTGOMERY TN-DAVIDSON TN-DICKSON TN-ROBERTSON TN-CHEATHAM TN-
250 AM CST FRI NOV 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROBERTSON...
NORTHWESTERN DAVIDSON...CHEATHAM...SOUTHEASTERN MONTGOMERY AND
NORTHERN DICKSON COUNTIES UNTIL 330 AM CST...
AT 249 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES EAST OF ERIN...MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY...MILLERSVILLE...GREENBRIER...COOPERTOWN...RIDGETOP...
JOELTON...PLEASANT VIEW...CHARLOTTE...VANLEER...SLAYDEN...BEAMAN
PARK...WHITES CREEK...BELLS BEND...CHEATHAM DAM AND CUNNINGHAM.
LAT...LON 3643 8673 3641 8675 3640 8675 3613 8688
3616 8755 3646 8739
TIME...MOT...LOC 0849Z 272DEG 32KT 3631 8742
27Special weather statement, Nov 6, 3:22 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
322 AM CST FRI NOV 6 2015
TNZ007-008-026>028-061000-
SUMNER TN-WILSON TN-DAVIDSON TN-ROBERTSON TN-CHEATHAM TN-
322 AM CST FRI NOV 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROBERTSON...DAVIDSON...
EASTERN CHEATHAM...SOUTHERN SUMNER AND NORTHWESTERN WILSON COUNTIES
UNTIL 400 AM CST...
AT 321 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ASHLAND CITY...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...SPRINGFIELD...ASHLAND CITY...NASHVILLE...
MADISON...HENDERSONVILLE...MOUNT JULIET...GOODLETTSVILLE...WHITE
HOUSE...MILLERSVILLE...GREENBRIER...FOREST HILLS...OAK HILL...
COOPERTOWN...BELLE MEADE...KINGSTON SPRINGS...LAKEWOOD...PEGRAM AND
RIDGETOP.
NISSAN STADIUM WILL ALSO BE IMPACTED.
LAT...LON 3644 8627 3606 8638 3607 8646 3610 8652
3608 8653 3609 8655 3607 8655 3611 8717
3646 8699
TIME...MOT...LOC 0921Z 272DEG 41KT 3630 8699
27Special weather statement, Nov 6, 3:24 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
324 AM CST FRI NOV 6 2015
TNZ008-061000-
SUMNER TN-
324 AM CST FRI NOV 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY UNTIL 400 AM CST...
AT 323 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CROSS PLAINS...OR 14 MILES NORTHWEST OF GALLATIN...MOVING EAST AT 45
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...WHITE HOUSE...WESTMORELAND...MITCHELLVILLE...COTTONTOWN...
BETHPAGE AND OAK GROVE.
LAT...LON 3664 8620 3653 8622 3652 8621 3650 8622
3648 8624 3645 8624 3645 8627 3641 8627
3644 8668 3648 8664 3654 8663 3664 8655
3665 8648
TIME...MOT...LOC 0923Z 272DEG 41KT 3655 8661
27Special weather statement, Nov 6, 3:54 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
354 AM CST FRI NOV 6 2015
TNZ008-027>029-062-061045-
TROUSDALE TN-SUMNER TN-WILSON TN-DAVIDSON TN-RUTHERFORD TN-
354 AM CST FRI NOV 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUTHERFORD...EASTERN
DAVIDSON...SOUTHERN SUMNER...WILSON AND TROUSDALE COUNTIES UNTIL 445
AM CST...
AT 353 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HERMITAGE...OR 7 MILES EAST OF NASHVILLE...MOVING EAST AT 45 MPH.
BRIEF POWER OUTAGES WILL BE POSSIBLE AS WIND GUSTS OF 50 TO 55 MPH
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...HARTSVILLE...MADISON...HENDERSONVILLE...
SMYRNA...LA VERGNE...MOUNT JULIET...GOODLETTSVILLE...LAKEWOOD...
WATERTOWN...HERMITAGE...BELINDA CITY...OLD HICKORY...RURAL HILL...
ANTIOCH...WALTERHILL...DICKERSON CHAPEL RECREATION AREA...BLEDSOE
CREEK STATE PARK AND CEDARS OF LEBANON STATE PARK.
LAT...LON 3643 8607 3636 8607 3633 8611 3630 8612
3629 8614 3627 8612 3624 8611 3623 8612
3622 8610 3612 8607 3597 8606 3601 8673
3602 8676 3603 8676 3637 8669
TIME...MOT...LOC 0953Z 269DEG 39KT 3620 8665
27Thunderstorm Wind, Sumner
- When
- November 6, 3:55 AM CST
- Where
- Sumner County, Gallatin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.400, -86.450
WKRN-TV and tSpotter reports via Twitter showed a picture of an uprooted tree in Gallatin.
Thunderstorm Wind, Wilson
- When
- November 6, 4:25 AM CST
- Where
- Wilson County, 2.64 mi ENE of Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.240, -86.260
A tSpotter report via Twitter indicated trees were blown down and blocked the road at Hartsville Pike and Vance Lane.
Thunderstorm Wind, Smith
- When
- November 6, 5:15 AM CST
- Where
- Smith County, 1.44 mi SE of Hickman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.133, -85.915
A tree was blown down that blocked Nabors Hollow Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Michigan, November 6, 2015$110,000 · EF1 · 11 events
- Damaging Wind in New York, November 6, 2015$200,000 · 60 kt wind · 1 event
- Flash Flood in Mississippi, November 6, 2015$15,000 · 1 event
- Marine Thunderstorm Winds in Lake Huron, November 6, 201561 kt wind · 7 events
- Frost and Freeze in Oregon, November 6, 20152 events
- Marine Thunderstorm Winds in Lake Ontario, November 6, 20152 events
- Flash Flooding in Louisiana, November 6, 2015$5,000 · 2 events
- Damaging Wind in Tennessee, November 6, 201550 kt wind · 1 event
- Marine Thunderstorm Wind in Lake St. Clair, November 6, 20151 event
- Marine Thunderstorm Wind in Lake Erie, November 6, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606253, 606254, 606255.